Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 18, NWS Pocatello, ID

July 15, 2001Caribou County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 15, 2001, 2:25 PM MDT for Caribou County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 15, 2001, 2:25 PM MDT (20:25 UTC)
Expired
Jul 15, 2001, 3:00 PM MDT
In force
35 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Caribou County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 152027
SVRPIH

IDC029-152100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
225 PM MDT SUN JUL 15 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CARIBOU COUNTY IN IDAHO

* UNTIL 300 PM MDT

* AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM JUST TO THE SOUTHEAST OF BANCROFT...OR ABOUT 
  8 MILES EAST OF LAVA HOT SPRINGS...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAVA HOT SPRINGS AT 235 PM
JUST NORTH OF SODA SPRINGS AT 245 PM


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4269 11199 4257 11182 4274 11156 4285 11175

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:55 AM MDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 15, 9:55 AM MDT, 4 hours 30 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
955 AM MDT SUN JUL 15 2001

MAIN VORT FEATURE NORTH OF WEY AND PULLING E/NE WITH UPPER DIVERGENCE
MAXIMUM.  LAPS AND AREA 88DS SHOW ECHOES MOSTLY OVER NORTHERN TIER OF
PIH CWA AND MOVING QUICKLY NORTH WITH LOCALLY STRONG CELLS TRAILING S
OVER EASTERN BLAINE COUNTY AND ARCO DESERT.  OVER SOUTHERN PART OF
AREA ENOUGH CLEARING FOR FREE CONVECTION TO DEVELOP THIS AFTERNOON.
INSTABILITY CHARTS PUT LIS -1 TO -2 OVER NORTHEAST HIGHLANDS AND UPPER
SNAKE PLAIN FOR THIS AFTERNOON.  TREND IS FOR CONTINUED SW FLOW ALOFT
AS UPPER LOW NEAR VANCOUVER ISLE AT 18Z SHIFTS SLOWLY EAST.  MEANWHILE
WEAK H8 HIGH LINGERS ALONG ID/WY BORDER.  FORECAST WILL AVERAGE OUT TO
SCATTERED POPS TODAY IN MOST LOCATIONS.  ZONES TO BE AMENDED FOR AREAL
TRENDS IN POPS.

TA

BYI 81/56/83 221

.KSFX WSR-88D...OPERATIONAL...VCP 21.

PIH EB 081/055 084/050 080 05221

.PIH...NONE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:38 PM MDTSevere Thunderstorm WarningPIHBannock37 min
Jul 15, 2:21 PM MDTSevere Thunderstorm WarningPIHCassia24 min
Jul 15, 2:49 PM MDTFlash Flood WarningPIHCassia36 min
Jul 15, 3:28 PM MDTSevere Thunderstorm WarningPIHBlaine, Cassia32 min
Jul 15, 3:35 PM MDTTornado WarningPIHBingham, Power25 min
Jul 15, 4:48 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham57 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.